Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 243, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 28, 2008, 6:11 PM EDT for Forsyth County, North Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2008, 6:11 PM EDT (22:11 UTC)
- Expired
- Jun 28, 2008, 7:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 108 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 6:35 PM EDT | TSTM WND DMG | 3 Nw Lewisville, NC | TREES WERE DOWNED NEAR THE INTERSECTION OF CONRAD ROAD AND GRAPEVINE ROAD. POWER LINES WERE DOWNED ON THUNDERWOOD FARM ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 623 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 282211
SVRRAH
NCC067-282300-
/O.NEW.KRAH.SV.W.0243.080628T2211Z-080628T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
611 PM EDT SAT JUN 28 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 700 PM EDT
* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES WEST OF LEWISVILLE...OR 11 MILES NORTH
OF MOCKSVILLE...MOVING EAST AT 26 MPH. PENNY SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LEWISVILLE...CLEMMONS...
WINSTON-SALEM...PFAFFTOWN...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3612 8045 3622 8045 3622 8014 3602 8014
3602 8021 3599 8021 3599 8033 3596 8038
3599 8042 3601 8042 3604 8047 3604 8049
3605 8051 3609 8052
TIME...MOT...LOC 2211Z 267DEG 23KT 3606 8058
$$
JFB2 follow-up statements
000
WWUS52 KRAH 282238
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT SAT JUN 28 2008
NCC067-282300-
/O.CON.KRAH.SV.W.0243.000000T0000Z-080628T2300Z/
FORSYTH NC-
638 PM EDT SAT JUN 28 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR FORSYTH COUNTY...
AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
LEWISVILLE...OR 9 MILES SOUTH OF EAST BEND...MOVING EAST AT 21 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... CLEMMONS...
WINSTON-SALEM...WALKERTOWN...STANLEYVILLE AND PFAFFTOWN.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3612 8045 3622 8045 3622 8014 3602 8014
3602 8021 3599 8021 3599 8033 3596 8038
3599 8042 3601 8042 3604 8047 3604 8049
3605 8051 3609 8052
TIME...MOT...LOC 2238Z 268DEG 19KT 3609 8044
$$
JFB000
WWUS52 KRAH 282255
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EDT SAT JUN 28 2008
NCC067-282305-
/O.EXP.KRAH.SV.W.0243.000000T0000Z-080628T2300Z/
FORSYTH NC-
655 PM EDT SAT JUN 28 2008
...THE SEVERE THUNDERSTORM WARNING FOR FORSYTH COUNTY EXPIRES AT 700
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
LAT...LON 3612 8045 3622 8045 3622 8014 3602 8014
3602 8021 3599 8021 3599 8033 3596 8038
3599 8042 3601 8042 3604 8047 3604 8049
3605 8051 3609 8052
TIME...MOT...LOC 2255Z 268DEG 19KT 3609 8033
$$
JFBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:23 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 28, 3:23 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 323 PM EDT SAT JUN 28 2008 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS... ALONG WITH A SERIES OF UPPER LEVEL WEATHER SYSTEMS WILL PRODUCE SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS THROUGH SUNDAY... AND MORE ISOLATED THUNDERSTORMS MONDAY. LESS HUMID AND MORE STABLE AIR WILL THEN OVERSPREAD THE REGION THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1030 AM SATURDAY... AIRMASS IS MOISTER AND QUITE UNSTABLE TODAY WITH A WEAK SHEAR AXIS LINGERING OVERHEAD. LOW LEVEL FORCING INITIALLY WILL BE STRONGER IN THE FOOTHILLS/MOUNTAINS DUE TO THE USUAL PIEDMONT TROF AND DIFFERENTIAL HEATING...BUT WE ALSO HAVE MID LEVEL GRAVITY WAVES SPAWNED FROM ACTIVITY IN THE MID WEST PROPAGATING EAST ACROSS THE MOUNTAINS...EVIDENT IN BOTH VISIBLE AND WATER VAPOR SATELLITE IMAGERY. NOT SURE HOW MUCH THESE WAVES WILL AID INITIATION...BUT EVERY LITTLE BIT HELPS. IT WILL BE AN ACTIVE DAY WITH INITIAL CONVECTION IN THE WEST SLOWLY MOVING EAST...AND THE EASTWARD SPREADING OF OUTFLOW BOUNDARIES WILL INITIALIZE MUCH OF THE ACTIVITY IN THE EAST THIS EVENING AND EARLY TONIGHT. WHILE THERE MAY BE SOME MINOR TIMING DIFFERENCES IN THE MOST CONVECTIVELY-ACTIVE GEOGRAPHICAL REGIONS THROUGHOUT THE DAY...DO NOT FEEL THAT A PARTICULAR REGION WILL BE FAVORED FOR OVERALL COVERAGE...AND ONGOING 40 POPS WILL SUFFICE. WET BULB ZERO IS QUITE HIGH WITH A FREEZING LEVEL AROUND 13K FEET...STRONGER ISOLATED STORMS MIGHT PRODUCE MARGINALLY SEVERE HAIL...OR A DAMAGING DOWNDRAFT AS THE THETA-E DIFFERENCE THROUGH THE COLUMN IS AROUND 30C...ESPECIALLY IN THE EAST. HIGHS THIS AFTERNOON WILL BE VERY SIMILAR TO FRIDAY...93 TO 97...DUE TO THE LACK OF ANY CHANGE TO THE AIRMASS OR ANY INHIBITING FACTORS. AS OF 145 PM SATURDAY... TONIGHT...MUGGY AIRMASS IN PLACE WILL SUSTAIN ISOLATED CONVECTION WELL INTO THE OVERNIGHT PERIOD DUE TO OUTFLOW BOUNDARY INTERACTION FROM ACTIVITY THIS EVENING. A PERSISTENT LIGHT S-SW FLOW AND PATCHY CLOUD COVERAGE WILL AGAIN CONSTRAIN MIN TEMPS INTO THE 68-73 DEGREE RANGE. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... AS OF 145 PM SATURDAY... MOISTURE CONTINUES TO INCREASE IN DEEP SOUTHWEST FLOW...PRODUCING PRECIPITABLE WATERS AROUND 1.75 INCHES SUNDAY. THE UPPER TROF OVER THE GREAT LAKES WILL SHARPEN AS IT EDGES EAST...AND AN INITIAL SHORT WAVE WILL BE CROSSING THE MOUNTAINS AND MOVING ACROSS THE AREA DURING THE LATE MORNING TO EARLY AFTERNOON. COVERAGE AND STORM STRENGTH SHOULD BE INCREASED WITH THIS ADDITIONAL SUPPORT...AND WILL HAVE CHANCE POPS STARTING AROUND 16Z...WITH DEVELOPMENT IN THE WEST MOVING EAST AS PER THE TREND THE PAST COUPLE OF DAYS. NOT QUITE AS HOT WITH THICKNESSES DOWN 10 METERS OR SO AND INCREASED CLOUD COVERAGE...STILL APPROACHING 90 IN THE COOLER NORTHWEST THOUGH. -MLM REGARDING THE SEVERE THREAT... BOTH DEEP LAYER (0-6 KM) BULK SHEAR AND LOW LEVEL (H85-925) WINDS ARE FORECAST TO INCREASE TO BETWEEN 25 AND 40 KNOTS BY SUNDAY EVENING. THIS WILL PROMOTE THE DEVELOPMENT OF ORGANIZED MULTI- CELLS... AND PERHAPS A FEW SUPERCELLS (ESPECIALLY WHERE STORMS INTERACT WITH PRE-EXISTING OUTFLOW BOUNDARIES)... WITH A PRIMARY THREAT OF DAMAGING STRAIGHT LINE WINDS. HOWEVER... MARGINALLY SEVERE HAIL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS. SUNDAY NIGHT: SHOWER AND THUNDERSTORM COVERAGE SHOULD DIMINISH FROM WEST TO EAST LATE IN THE EVENING INTO THE OVERNIGHT... AS THE LOW LEVEL JET AXIS PIVOTS EAST OF OUR REGION AND DIABATIC AND NOCTURNAL COOLING REDUCE AVAILABLE BUOYANCY. HOWEVER... THE APPROACH OF THE ENTRANCE REGION OF AN UPPER LEVEL JET ATTENDANT THE UPPER TROUGH (THOUGH STILL FOCUSED JUST TO OUR NORTHWEST) AND MODEST (20-40 METER/12 HR) H5 HEIGHT FALLS WARRANT A CHANCE POP OVERNIGHT. LOWS WITHIN A COUPLE OF DEGREES EITHER SIDE OF 70. MONDAY AND MONDAY NIGHT: THOUGHTS FOR CONVECTIVE POTENTIAL ON MONDAY REMAIN UNCHANGED. A SECONDARY SHORTWAVE TROUGH ALOFT... A MID LEVEL DRY SLOT... AND THE MAIN SURFACE COLD FRONT ARE EXPECTED TO CROSS CENTRAL NC MONDAY AFTERNOON. THE GREATEST COVERAGE (30-40 POP) SHOULD BE OVER THE CENTRAL PIEDMONT AND COASTAL PLAIN... WHERE THE SURFACE COLD FRONT IS MORE APT TO PASS DURING PEAK DIURNAL HEATING. NAM/GFS BUFR FORECAST SOUNDINGS CONTINUE TO DEPICT A PROMINENT CAPPING INVERSION MONDAY... THOUGH UNLIKE YESTERDAY AT THIS TIME... THEY SHOW THE CAP BEING LIFTED AND AT LEAST PARTIALLY ERODED... PRESUMABLY AS A RESULT OF THE STRONG DCVA ATTENDANT THE UPPER TROUGH. WHILE THE FORECAST MIXED LAYER INSTABILITY AXIS (AND EVEN THERE ONLY MARGINALLY UNSTABLE) IS EXPECTED TO RESIDE IN THE HIGHER THETA-E AIR IN EASTERN NC... POTENTIAL/CONVECTIVE INSTABILITY DUE TO FORCED LAYER LIFTING OF DRY AIR ATOP MOIST... MAY ULTIMATELY RESULT IN STRONGER BUOYANCY THAN DEPICTED BY THE MODELS. IN ADDITION... MID TROPOSPHERIC WINDS AND RESULTANT BULK SHEAR ARE FORECAST TO ACCELERATE TO BETWEEN 40 AND 50 KNOTS WITH THE APPROACH OF THE MEAN UPPER TROUGH AXIS.... AND ATTENDANT MID LEVEL COOLING LOWERS FREEZING LEVELS BETWEEN 11 AND 13 THOUSAND FEET. THUS... IT STILL APPEARS THAT MONDAY AFTERNOON MAY OFFER THE GREATEST THREAT OF ORGANIZED SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS RELATIVE TO PREVIOUS DAYS... DESPITE PROBABLE FEWER NUMBER OF TOTAL STORMS. HIGH TEMPERATURES 85 TO 90. NOTICEABLY COOLER AND LESS HUMID WITH COLD... DRY ADVECTION BEHIND THE FRONT MONDAY NIGHT. LOWS IN THE LOWER 60S NW TO MIDDLE 60S SE. TUESDAY AND TUESDAY NIGHT: ONE FINAL SHORTWAVE TROUGH ALOFT IS FORECAST TO AMPLIFY INTO THE BASE OF THE LONGWAVE TROUGH OVER THE EASTERN CONUS TUESDAY... BEFORE BOTH LIFT NORTHEASTWARD TUESDAY NIGHT. PREVAILING LOW AND DEEP LAYER WEST TO NORTHWESTERLY FLOW AND CONSIDERABLE DEEP LAYER DRYING (CHARACTERIZED BY PRECIPITABLE WATER VALUES FALLING TO AROUND 0.75 INCH) SHOULD KEEP ANY PRECIPITATION WELL EAST OF CENTRAL NC. DESPITE MOSTLY SUNNY SKIES... THE PRESENCE OF THE LOW LEVEL THERMAL TROUGH SHOULD KEEP HIGH TEMPERATURES IN THE MID 80S. WITH AN UNSEASONABLY DRY AIR MASS AND WEAK SURFACE HIGH PRESSURE OVERHEAD... IDEAL RADIATIONAL COOLING CONDITIONS SHOULD ALLOW LOWS TO DIP INTO THE LOWER 60S MOST SPOTS... THOUGH RURAL NORTHERN PIEDMONT LOCATIONS COULD SEE SOME UPPER 50S. -MWS && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 145 PM SATURDAY... WEDNESDAY AND WEDNESDAY NIGHT: A LIGHT SOUTHERLY RETURN FLOW IN A LOW LEVEL WARM ADVECTION REGIME SETS UP UNDER MOSTLY SUNNY/CLEAR SKIES WEDNESDAY. WHILE THE PROGGED 15 TO 16 DEGREES C AT H85 WILL NOT ARRIVE UNTIL TOO LATE IN THE DAY TO FULLY REALIZE THE WARM ADVECTION... HIGHS SHOULD STILL BE 2 TO 4 DEGREES WARMER THAN TUESDAY. HIGHS 87 TO 91... WARMEST SOUTHWEST. LOW TEMPERATURES GENERALLY IN THE MIDDLE 60S... THOUGH A FEW UPPER 60S WILL BE POSSIBLE OVER THE SOUTHERN HALF... WHERE LATE NIGHT AND EARLY MORNING STRATUS MAY DEVELOP. THURSDAY THROUGH FRIDAY NIGHT: THE SUBTROPICAL RIDGE IS STILL FORECAST TO EXPAND WESTWARD INTO THE SOUTHEASTERN US DURING THIS PERIOD... WHICH WILL PROMOTE A GRADUAL INCREASE IN HUMIDITY LEVELS. THE INCREASE IN LOW LEVEL MOISTURE AND CONVERGENCE PROVIDED BY A SHARPENING LEE SIDE TROUGH MAY ALLOW AN ISOLATED THUNDERSTORM TO FORM OVER THE FOOTHILLS OR WESTERN PIEDMONT FRIDAY AFTERNOON... BUT THIS PROBABILITY IS LESS THAN 15 PERCENT. OTHERWISE... DRY AND MOSTLY CLEAR CONDITIONS SHOULD PREVAIL... AS A STOUT MID LEVEL SUBSIDENCE INVERSION SHOULD CAP DIURNAL CUMULUS. FORECAST H85 TEMPERATURES IN THE UPPER TEENS SUGGEST DAYTIME HIGHS IN THE LOWER TO MIDDLE 90S. LOWS IN THE UPPER 60S TO LOWER 70S. SATURDAY: HEIGHTS ALOFT ARE FORECAST TO LOWER THIS WEEKEND... AND THIS SHOULD DRIVE A SURFACE FRONT TOWARD OUR REGION. ALTHOUGH IT MAY NEVER MAKE IT TO OUR LATITUDE... INCREASING MOISTURE IN THE COLUMN... A WEAKENING OF THE CAPPING INVERSION ALOFT... AND A CONTINUED PRESENCE OF THE LEE TROUGH SHOULD PROVIDE FOR AT AT LEAST ISOLATED THUNDER SATURDAY AFTERNOON. BEST GUESS HIGH TEMPERATURES IN THE LOWER 90S GIVEN THE LOWERING HEIGHTS ALOFT AND PROBABILITY OF INCREASING CLOUD COVER. -MWS && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 200 AM SATURDAY... PATCHY MID LEVEL CLOUDINESS WILL REMAIN OVER THE TAF AREA THROUGH THE EARLY MORNING HOURS. RESIDUAL MOISTURE FROM LAST EVENINGS RAIN WILL LEAD TO THE POSSIBILITY OF MVFR VISIBILITY IN FOG THROUGH 12Z-13Z. THERE IS SOME DISAGREEMENT BETWEEN THE MODELS ON THE AMOUNT OF MOISTURE INCREASE DURING THE AFTERNOON. HOWEVER THE COMBINATION OF A SURFACE TROUGH... MOISTURE AND AFTERNOON HEATING WILL ONCE AGAIN LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS... AND MVFR CONDITIONS. OTHERWISE WE CAN EXPECT SCATTERED TO BROKEN CUMULUS WITH BASES 5 TO 6 THOUSAND FEET. GENERALLY LIGHT SOUTHWEST FLOW THIS MORNING WILL INCREASE TO AROUND 10 KNOTS DURING THE AFTERNOON. SUNDAY THROUGH EARLY TUESDAY... A SERIES OF PRE-FRONTAL TROUGHS AND FINALLY A SLOW MOVING FRONT WILL CROSS THE REGION GIVING US A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS... WHICH COULD LINGER IN THE EAST THROUGH EARLY TUESDAY. MVFR CONDITIONS IN PRECIPITATION WITH POSSIBILITY OF IFR CONDITIONS IN HEAVIER STORMS. HIGH PRESSURE BUILDING OVER THE AREA DURING THE DAY TUESDAY INTO WEDNESDAY RETURNING VFR CONDITIONS TO THE REGION. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...MLM SHORT TERM...MLM/MWS LONG TERM...MWS AVIATION...MLM
Hazardous weather outlook, Jun 28, 10:44 AM EDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1044 AM EDT SAT JUN 28 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-291000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1044 AM EDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS... SOME STRONG TO SEVERE... ARE EXPECTED TO DEVELOP AND MOVE SLOWLY EASTWARD ACROSS CENTRAL NC THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING DOWNBURST WINDS AND LARGE HAIL. THE THREAT FOR SEVERE STORMS SHOULD BE GREATEST BETWEEN 4 PM AND 10 PM. IN ADDITION...THE STRONGER STORMS WILL PRODUCE FREQUENT... DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS... SOME STRONG TO SEVERE... ARE EXPECTED TO DEVELOP AND MOVE NORTHEASTWARD ACROSS CENTRAL LATE SUNDAY AFTERNOON AND SUNDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING DOWNBURST WINDS AND LARGE HAIL. THE THREAT FOR SEVERE STORMS APPEARS GREATEST BETWEEN 5 PM AND 12 MIDNIGHT. IN ADDITION...THE STRONGER STORMS WILL PRODUCE FREQUENT... DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS TODAY AND AGAIN ON SUNDAY.
In the hours before
Special weather statement, Jun 28, 3:47 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 347 PM EDT SAT JUN 28 2008 NCZ085-086-282030- HOKE-SCOTLAND- 347 PM EDT SAT JUN 28 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN HOKE AND SCOTLAND COUNTIES THROUGH 430 PM EDT... AT 347 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF LAUREL HILL...OR ABOUT 8 MILES NORTH OF LAURINBURG...MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WAGRAM...BOWMORE... AND RAEFORD. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. BSD
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:08 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash | 52 min |
| Jun 27, 9:22 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 24 min |
| Jun 28, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 25 min |
| Jun 28, 7:54 PM EDT | Severe Thunderstorm Warning | RAH | Sampson, Wayne | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.